January 7, 2020 at 8:31 am #22399VivianParticipant
Hello to everyone and Happy New Year,
My mom is in Remodulin subq. I would like to hear from the members who have been in Remodulin at which concentration (1mg, 2.5mg, 5mg, 10mg) and at what dose level have you saw improvement in PH symptoms?
How long after you started subq treatment?
Thank you all,
January 7, 2020 at 11:18 am #22400Carol VolckmannParticipant
Hi Vivian, I went on remodulin subcutaneously 8 years ago stating out at 2.5 slowly increased to 5 and was steady there for 7 years (I am 75). My PAH symptoms did get better and I have been stable since. The doctors also had/have me on Adcirca a Letairis. I was also encouraged to excersise – what worked for me was the treadmill.
The hardest issue with subcutaneous is the pain especially changing the site when one side gets too painful changing to a new site is no fun. To treat myself I would first remove the old site and go ang take s long hot bath or shower free from the tubing or pump. Then would numb up the new site area for about an hour. I was able to take pain meds that helped and did not bother my system.
I did not have any success finding a good spot on my thighs nor back of my arms, I could only have success on switching from one side of my tummy to the other.
One thing that really helped in bathing was to use Aqua Cel Foam- totally water proof and would not irritate my skin as all the taping would do. I was even able to remove the pump, cover the site and the cleo with the Aqua Cel Foam and go swimming! I would even wear one 24/7 as it protected the site. When my doctor saw how much my site was no longer irritated he made sure the special pharmacy would supply it for me. I used the 4×4″
There is no question in my mind the continuous flow of remodulin reduced my symptoms and has kept me stable. My 6 min walks, etc have been very stable
Unfortunately last Feb I had to go on the IV HICKMAN LINE for delivery because the subcutaneous delivery did become too painful after so many years, yet many folks have been on it much longer, our bodies and what works is different for all of us.
The nurses at the special pharmacy are truly helpful and caring and they are their 24 hours a day to help your mom. Do not hesitate to reach out to them and make sure your mom’s doctor knows how she is doing and reach out to the doctor’s team and to have s phone number she or you can call them.
Wishing your mom all the best- this stuff does work! And wishing you all the best Vivian.
Big hug to you both,
January 7, 2020 at 3:06 pm #22401V.R. PetersonParticipant
Vivian, my son was on Remodulin SQ for two years. Turns out the reason he never saw improvement (and continued to get worse) was because he was misdiagnosed with the wrong form of PH. His is CTEPH, which is caused by pulmonary emboli. When he had PTE surgery to remove the clots, he got better.
RE the site pain: After he had been on Remodulin a little over a year, Acredo (the specialty pharmacy) recommended a different type of needle that went in slantways, instead of straight down. It helped a bit, and it stayed in better — before switching to the new needle type, he was having to change sites every 4-7 days because he would have an allergic reaction to the medication that would make his skin bubble. The different needle prevented that.
January 7, 2020 at 3:51 pm #22406
@vivianliakouli I don’t have experience with this medication and haven’t taken it but I know that when titrating on a medication definitely start out slow. You don’t want to increase too quickly if you can avoid that. Sometimes titrating on medications can cause dramatic differences in blood pressures that can cause migraines and other symptoms that may not seem too pleasant at first. My advice would be to communicate openly with your doctor about how you are feeling and keep a journal to track symptoms and when they start to get better or worse. That allows patterns to be seen and things to be adjusted accordingly.
January 7, 2020 at 4:20 pm #22410Mary R. ThoenParticipant
NEW SITE PAIN: I FOUND THEE BEST CREAM FOR PAIN!!!
While a patient at Mayo Clinic, Rochester, MN, If had to change my site. As usual, the first 8 days felt like 2 knives digging into me! I was given a cream made only my Mayo during the first few days that lessened the pain by 85%. That was a year ago. I was told IF Mayo would give me a ‘script, it would not be covered by insurance & few could afford it. I started using CBD and it helped almost as much.
Last month I again was hospitalized at Mayo and needed to start a new site. I again got the same cream. I again asked for a ‘script AND GOT ONE!!!! No real name but the contents on my ‘script are: amitriptyline 2% ketamine 0.5% lidocaine 2% in lipoderm
I plan to fill it at my local pharmacy!!!
You may wonder HOW? I kept my Subq and not an IV of Remodlin? I insisted! Had to sign papers; made the pharmacist crazy with worry; had an audience when refilling! I did not want to leave the hospital after a few days and have to start a new site when the IV was disconnected.
January 7, 2020 at 4:54 pm #22413Colleen SteeleKeymaster
Mary, that is great that you have found a cream that helps you. Good for you for advocating so strongly for yourself. My son did IV Flolan and even with that the dressing and site changes could be so painful. I know what a relief it is when you finally find products that help more than hurt.
January 8, 2020 at 2:46 pm #22427
I think it’s amazing that you found a combination that works for you! Finding a good cream to help with the site pain really can be a struggle for many patients. I don’t personally have this trouble with PH therapies, but I do have significant site pain with my feeding tube and have to sometimes use a lidocaine and antibiotic based cream in order to get some of that pain and swelling down. It just can be so uncomfortable and really can interrupt sleep a lot.
January 8, 2020 at 2:56 pm #22428
@colleensteele I can relate to that site dressing being painful too. Like I said in the previous post, I don’t have the site for PH meds, but I do have to do dressing changes of my tube site that can become really painful especially if the area is sore or if there is any infection around the site at all.
June 7, 2022 at 1:44 pm #34625
- You must be logged in to reply to this topic.